Doctor insights on:
Protein Supplements For Vegetarians
Im a vegetarian and everytime i drink protein shakes, eat peanut butter or fruit i get shaky and light headed. What causes that?
Blood sugar/allergy: This is unusual. If these symptoms occur a couple hours after eating fruit it could be due to hypoglycemia (low blood sugar) but that would be unlikely after protein/fats.You may be allergic/sensitive to these foods (or at least one of the ingredients in the shake).If you are allergic to these foods it may be related to imbalances of intestinal flora. I advise seeing a holistic doctor.See comment:. ...Read more
A dietary supplement, also known as food supplement or nutritional supplement, is a preparation intended to supplement the diet and provide nutrients, such as vitamins, minerals, fiber, fatty acids, or amino acids, that may be missing or may not be consumed in sufficient quantities in a person's diet. Some countries define dietary supplements as foods, while ...Read more
Most are safe: 20-40 grams of protein, the amount in most protein shakes, is safe to take as a muscle building supplement if you are healthy with normal kidneys and you drink plenty of water to avoid dehydration. Avoid any products claiming additional energy or weight loss benefits since these often contain caffeine or other substances which can put you at increased risk of heat injury, stroke and heart attack. ...Read more
I took hardcore whey protein(anabolic supplement in the form of powder shakes) @ 14 and I was 5'7. im now 17 and still 5'7. is my height stunted?
5' 7" sounds normal: Most people reach their maximum height in their late teens. Without nutritional problems or chronic childhood illnesses, height is largely based on genetics and parental heights. Aside from eating right, exercising, sleeping well, and being happy, there's not much a person nor his doctor can do to affect height. ...Read more
Taking protein shakes and amino acid tabs could leads to varicoceles or any testicular issues? What are the side effects of these supplements?
No? But Also No Data: By law, dshea 1994, see fda.Gov, for all dietary supplements, the manufacturer/marketer/seller are exempt from evaluating or proving claims of efficacy or safety. The bigger issue, my view, is why purchase expensive processed food waste rather than cheaper real food. All meats & to a ? extent most above ground vegetables are ? protein; i.e. Large molecules built from Amino Acids per genetic code. ...Read moreSee 1 more doctor answer
In bodybuilding we take protein shakes inorder to gain muscle mass why do we lose all those muscles when we stop taking these supplements or proteins?
Possibly: Each state differs some in what they allow food stamps to be used for. Fiber supplements and vitamins are likely to be allowable since they can improve and maintain overall health. Protein shakes offer benefit only in a select group of people, so unless you have documentation from a health care provider that they are indicated, food stamps may not be honored for them. ...Read more
Does taking supplements(protein shakes) can causes uti, stones, or any other urinary tract/prostate problems? I feel burning sensation in right testes
No endorsement: I am sorry, but there are no product endorsements done here on health tap. ...Read more
Some supplements (for exmaple: Flax seed), say to take with meals. Whats the purpose? Is it okay to take with protein shake instead?
What is the difference between taking a supplement with 500 mg l tyrosine and taking a protein shake with the same amount of l tyrosine?
Is taking a protein shake supplement containing 495 MG of L-tryptophan while on lorepazam (1 MG) twice a day gonna cause anything? Thanks
My 9 year old son who is 4'5" weighs 105 pounds. Can I supplement his breakfasts with a protein shake to help him lose weight and if so what brand?
Healthy diet: You are right, protein at breakfast can help with feeling full. I would suggest an egg, or peanut butter, or yogurt for their added nutrients. A 9 year old should not need protein supplements to lose weight - try to use very simple, very natural foods. Consider meeting with a nutritionist, eliminating sweetened drinks and fruit juices, and adding raw vegetables and fruit as snacks. ...Read more
Could taking a testosterone supplement in a recovery protein shake cause breathing problems? I had a shake like that twice a week for two months.
Why: I would first ask why you are taking a testosterone supplement? Anabolic steroids have very bad side effects and can lead to serious and life threatening consequences. I would advise discontinuation of these kinds of remedies asap. Anything you buy at a gnc or food store is also typically a precursor and if the intent is to enhance testosterone you are wasting your money. ...Read moreSee 1 more doctor answer